Hi. Years ago I was diagnosed with bipolar II but after 6-7 years of messing with med cocktails I'm seriously wondering if I'm not just depressed and that's that.
I've never had mania. Never had a "high". I definitely get depressed- and sometimes, when not medicated, I can get extremely irritable.
My psychiatrist says that the irritability is my version of "mania" but I've never seen anyone else describe going through this or having this kind of bipolar. I've never seen this listed as the symptoms of bipolar anywhere. I don't fit the criteria of bipolar II that I've seen written anywhere. I just can't relate to anything I've read.
Also, when I get depressed, it's accompanied by sheer panic. Not flat-out panic attacks but just feelings of dread and fear. I become convinced I'm going to lose my job, lose my house, etc. Things at work haven't been perfect but the level of fear I experience is completely out of proportion to the situation and it feels "chemical". I also feel like someone is sitting on my chest... I feel it in my chest and shoulders. It's bizarre.
Can anyone relate to any of this?
My apologies for the long post, I'll try to keep it as brief as possible.
As the title says, I'm just picometers away from checking myself into a psych ward. I have shit going on in my life with my family that I'm just about done with trying to care about and mange. We have a live-in "stray" we picked up who is a mooch, a biggot, a homophobe (I'm gay), an a real class A ass hole. My friend and I and him got into a shouting match last night and he almost got violent with us. Of course, my mom, who is infatuated with him (and if I didn't know any better, is having an affair with him), hardly did anything to intervene except saying "stop yelling!" But that's another thing, I digress.
Not to mention, my mood has been on a downswing the last month into a massive, bottomless-pit of a depressive episode. I knew it was too good for me to be feeling good for as long as I did. It was the first time in years to be feeling that good for as long as I did. I was probably actually hypomanic because I got myself into some pretty nasty credit card debt that I can't pay off because I'm unemployed and have no source of income. I knew I was due for a depressive episode sooner or later, which is fantastic because now I don't have the willpower to get a job.
I can't get to my pdoc until, at the very soonest, Wednesday, and it's not guaranteed that I'll even get to see her then. It may be Friday, or even next week.
I'm heavily considering checking into a psych ward. I've talked with friends about which one in my area is the best one, and I think I've decided which one to go to. I'm just scared to death of being stripped of my belongings like my cell phone and everything. I'd like to at least have my pen and notebook so I could journal or something. Is that really what they do? Do they treat you like prisoners?
I've been taking copious amounts of Restoril (> 360 mg ) + gabapentin (>3600 mg) + Valium (> 40 mg) + Xanax (> 6 mg) + Thorazine (> 100 mg) + Zanaflex (> 12 mg) all at once just to feel out of my body. I want to be gone. I want to be away. I don't want to die, I just want to be gone. Away. Not here. Just for a while. I don't want to be anywhere. I just want to go away for a long time and come back when things are better. I've been doing this every night for the past few days. My parents and best friend know about it, and it breaks their hearts to know I'm doing it, but I can't help it. I feel like I need to do it. I ran out of Restoril, so I've just been taking the combo without the Restoril. I've been slowly escalating the dose of gabapentin as I started out at 2400 mg. I'm almost out of Valium as they're 2 mg pills. I'm almost out of Xanax and Thorazine. Soon I'll just be left with gabapentin.
Please help me. I don't know what to do. I'm scared of this guy living with us, he has long overstayed his welcome. He was supposed to move out once he got a place of his own. He has a place of his own, he just has to fix it up. He hasn't worked on it in months. I'm terrified of him. I'm having paranoid hallucinations of him coming to harm me even when he's not here.
Hi, everyone. This is my first post! I was diagnosed with atypical depression a while ago and was wondering if anyone else has been dealing with it.
According to WebMD, one thing that differentiates atypical depression from melancholic depression is "mood reactivity" and it also is characterized by a "more intense reaction or increased sensitivity to rejection, resulting in problems with social and work relationships."
I do have these issues and also have another thing on the list, which is "a feeling of being weighted down, paralyzed, or 'leaden'". Adderall often helps with this feeling, but is by no means a cure-all.
Anyway, the "mood reactivity" is interesting to me as I've often felt like I was a little bit BPD, maybe Borderline Lite?? Yes, I definitely feel things very intensely (which sucks), have a massive fear of abandonment and rejection, BUT I don't engage in reckless activities like sex with strangers or manipulation tactics, guilt tripping people, attention whore type behavior, etc. I basically just accept it when someone doesn't want to engage with me (it hurts a LOT, but I'd rather just deal than make it worse/embarrass myself by creating drama).
Having said that, I often do feel like I'm still a teenager on the inside (am in my early 40s)! Maybe I am emotionally stunted, I don't know. I have an "inner adult" as well, but under stress my inner teenager seems to hijack my thoughts and feelings at times.
Anyway, I thought it was interesting that this "atypical depression" encompasses these BPD/Complex PTSD-like symptoms and was curious to hear your guys' thoughts. Maybe it is a diagnosis for people who have grown out of their BPDish symptoms enough to need a different category? Although, I could be wrong/oversimplifying...
I have been struggling with my Bipolar II depression for years, and am now going to pursue ECT due to my being medication resistant. I take 250mg/day of Lamictal (an anticonvulsant), 12mg/day of Valium, and an anti-depressant.
I had a consultation with the ECT doctor, and he said that not only will my Lamictal make it difficult for him to induce a proper seizure, which I was already aware of, but that Valium, a benzodiazepine, also prevents seizures. I never knew that, but apparently paramedics use a benzodiazepine nose spray for people having seizures.
So I got hit with two barrels when I was only expecting one: Not only will the Lamictal hinder ECT, but so will my Valium, a benzodiazepine.
I have hyper-withdrawal syndrome, so I can't just drop the Lamictal (which stopped working years ago) and begin ECT. I'm also at a good Valium dose which I don't want to mess with. The doctor will have to increase the electric charge sent to my brain (as relative to someone not on two drugs that prevent convulsions) in order to induce a seizure.
I'm understandably wary of having electricity sent through my brain, but given my particular circumstances, I have nothing left to lose. But as stated above, a larger-than-normal charge of electricity will need to be used. I worry that such a high voltage could have lifelong negative side effects, like chronic migraines for instance. Have studies even been done using such potentially high electric charges in modern ECT therapy and what kind of unknown dangers that could elicit?
Bipolar patients usually have an AC in their med regiment, as well as a benzo of some kind, and I'm sure lots of people with treatment-resistant BP II depression have had ECT. How did they do it? The doctor also said that as treatment continues (Mon, Wed, Fri. for a couple weeks) even a normal person not on seizure-inhibiting drugs has to have the voltage increased with each treatment, as if the brain develops a type of tolerance to the procedures.
For the sake of simplicity, let's say the voltage scale is from 1-10, with 1 being the typical charge sent into an ECT patient's brain who's not taking two drugs that inhibit seizures. As stated above, the doctor told me it's not uncommon to have to increase the voltage for a regular person not on the drugs I'm on as treatment progresses. Well, I'm taking 250mg of Lamictal and 12mg of Valium daily. For me, let's say instead of 1 voltage, it takes 4 for the first procedure. By the time the entire ECT regiment is finished, let's suppose a regular person will have ended up on a voltage charge of 5. For me, with my seizure-inhibiting drugs, let's say I end up at a 10+ voltage charge. That's what I'm afraid of. Relatively (in the modern sense) untested ECT territory and its effects on the brain.
I'm aware of the side effects for ECT for regular people, and I'm not bothered. Like I said, I need help desperately. But in my case, essentially taking TWO anticonvulsants, could my brain be permanently damaged by electric charges that could end up being substantially greater than 95% of people who have this procedure done? Do I need to worry that I'll develop side effects, potentially lifelong? Side effects/damage that would be very rare for someone receiving normal, low-voltage charges? Chronic migraines, ticks, general cognitive defects, noticeable loss in creative ability, writing ability, etc. I'll be receiving high-voltage charges, potentially much higher charges than 95% of people who undergo ECT. And as like normal patients, each treatment should require an ever-increasing charge to induce the seizure.
What should I think about all of this? What should I do?
I'm in an acute depressive state right now, so treatment may begin in just days. Any help is much appreciated.